Wisconsin, 2008Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008
June 8 to 9, 2008 · NWS MKX · 35 events in 17 counties and zones
A slow-moving surface boundary, nearly parallel with the mid-level flow affected southern Wisconsin during the period of June 7th through June 9th. A strengthening low-level jet and strong moisture advection produced several rounds of thunderstorms during the period in the vicinity of this boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $277 million
- Crop damage
- $129 million
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving surface boundary, nearly parallel with the mid-level flow affected southern Wisconsin during the period of June 7th through June 9th. A strengthening low-level jet and strong moisture advection produced several rounds of thunderstorms during the period in the vicinity of this boundary. The atmosphere was very moist with precipitable water values around 2 inches. Low to mid-level wind flow supported training of flood-producing thunderstorms. A weak cool front pushed through southern Wisconsin late on the 8th/early on the 9th, finally ending the heavy rainfall.
The heavy rain axis for June 7-9th ran from Sauk County southeast to Milwaukee County, where generally 6 to 9 inches fell on a ground that was totally saturated due to record-setting winter snowfalls and a wet April, 2008. Several locations topped 10 inches, and Watertown (Jefferson Co.) came in with 13.5 inches, 11.35 inches was measured in Oak Creek (Milwaukee Co.), and Elm Grove in Waukesha County picked up 10.8 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 8, 2:32 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 8, 2:32 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT SUN JUN 8 2008
FORECAST FOCUS ON HEAVY RAIN AND SEVERE POTENTIAL TODAY AND TONIGHT.
LATEST WATER VAPOR IMAGERY INDICATED SOUTHWEST UPPER LEVEL FLOW
OVER THE UPPER MIDWEST AND PLAINS STATES. CURRENT CONVECTION IN
EASTERN NEBRASKA AND INTO IOWA AND FAR SOUTHEAST MINNESOTA. THIS
ACTIVITY BEING DRIVEN BY 40 KNOT LOW LEVEL JET NOSE...ALONG WITH
LOW TO MID LEVEL FRONTOGENESIS...AND STRONG 40 TO 50 KNOT DEEP
LAYER WIND SHEAR. AT THE SURFACE...WARM FRONT WAS DEVELOPING IN
THE CENTRAL PLAINS...WITH A QUASI STATIONARY BOUNDARY TO THE
NORTHEAST INTO CENTRAL AND NORTHEAST WISCONSIN.
.SHORT TERM...TODAY AND TONIGHT...
ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAINFALL IS EXPECTED
TODAY INTO THIS EVENING ACROSS SOUTHERN WISCONSIN. QUASI
STATIONARY SURFACE BOUNDARY EXPECTED TO REMAIN IN THE REGION UNTIL
A WEAK SURFACE LOW PULLS IT NORTH TONIGHT. A COLD FRONT SHOULD
THEN MOVE THROUGH THE REGION BY LATE TONIGHT.
THESE SURFACE BOUNDARIES ARE EXPECTED TO COMBINE WITH GOOD LOW TO
MID LEVEL FRONTOGENESIS RESPONSE FIELDS...AND 40 KNOT PLUS LOW
LEVEL JET NOSE...TO BRING MORE ROUNDS OF THUNDERSTORMS. LOCAL HIGH
RESOLUTION MODELS DO SHOW AN AREA OF STORMS...CURRENTLY DEVELOPING
ACROSS NORTHERN IOWA AT THIS TIME...COMING THROUGH THE AREA THIS
MORNING...WITH A SECOND AREA WITH THE COLD FRONT LATER TODAY AND
INTO THIS EVENING.
WOULD EXPECT SEVERE WEATHER WITH THESE STORMS...ESPECIALLY WITH
THE COLD FRONT LATE THIS AFTERNOON AND TONIGHT. MEAN LAYER CAPE
VALUES APPROACH 2500 J/KG BY THIS AFTERNOON...WITH 0-6KM SHEAR
VALUES OF 40 TO 50 KNOTS. 0-1KM SHEAR VALUES ALSO HIGH...WITH 20
TO 30 KNOTS A GOOD BET. MEAN LAYER LCLS REMAIN LOW AS WELL. SO
POTENTIAL FOR SUPERCELLS WITH TORNADOES...LARGE HAIL AND DAMAGING
WINDS ARE GOOD. WILL MENTION SEVERE WORDING IN FORECAST.
HEAVY RAINFALL ALSO A GOOD BET TODAY AND TONIGHT. VERY MOIST
PRECIPITABLE WATER VALUES OF 1.50 TO 2.00 INCHES ARE
EXPECTED...ALONG WITH SLOW PROPAGATION OF CELLS FROM MESO BETA
ELEMENTS DATA ON AREA FORECAST SOUNDINGS. ORIENTATION OF SURFACE
AND LOW LEVEL BOUNDARIES PARALLEL TO THE STEERING LEVEL FLOW AS
WELL. GROUND IS SATURATED FROM PAST CONVECTION. WILL EXTEND FLASH
FLOOD WATCH GOING THROUGH THIS EVENING...TO TIME CONVECTION ACROSS
THE AREA ASSOCIATED WITH THE FRONT. ALL IN ALL...MORE FLASH
FLOODING APPEARS LIKELY ACROSS THE AREA TODAY AND THIS EVENING.
.LONG TERM...MONDAY THROUGH SATURDAY...
MAY SEE ANOTHER MCS GO THROUGH PORTIONS OF THE SOUTHEAST COUNTIES
ON MONDAY. GIVEN UNCERTAINTY NOW WITH SOME MODEL DIFFERENCES,
WILL KEEP THE CHANCE WORDING IN THE FORECAST. IN FACT...THE CHANCY
WORDING WILL REMAIN IN MOST PERIODS OF THE REST OF THE FORECAST.
SOME DIFFERENCES IN THE MODELS WITH TIMING AND PLACEMENT OF
FEATURES...BUT WILL NOT GET TOO PICKY THIS FAR OUT.
&&
.AVIATION...EXTREMELY MOIST ATMOSPHERE OVR AREA TODAY. GENERALLY
VFR CONDITIONS THROUGH PERIOD...EXCEPT IN AND AROUND
THUNDERSTORMS. CONTINUOUS REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH THE EVENING. STUBBORN BOUNDARY
FINALLY SAGS SOUTHEAST OF THE AREA LATE TONIGHT OR EARLY MONDAY
MORNING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ046-047-051-052-
056>060-062>072.
LM...NONE.
&&
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...05/DAVISHazardous weather outlook, Jun 8, 12:55 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 AM CDT SUN JUN 8 2008
WIZ046-047-051-052-056>060-062>072-081315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
155 AM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN
WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT. TORNADOES
ARE POSSIBLE.
MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR
FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING OVER
ALL OF SOUTHERN WISCONSIN. THUNDERSTORMS WITH LOCALLY HEAVY RAIN
WILL LEAD TO MORE FLASH FLOODING OF RIVERS...STREAMS AND URBAN
AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY.
MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT.
LMZ643>646-081315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
155 AM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING
WIND AND WATERSPOUTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY
DAVIS
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 8, 6:14 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
714 AM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD MILWAUKEE INTL ARPT(KMK 42.96N 87.90W
06/07/2008 MILWAUKEE WI OTHER FEDERAL
MITCHELL INTERNATIONAL AIPORT WAS SHUT DOWN AT 8 PM
SATURDAY EVENING DUE TO MAJOR FLOODING...IT IS EXPECTED
TO REOPEN AT 730 AM THIS SUNDAY MORNING.
&&
SDAVISEvent by event
18 thunderstorm wind, 16 flash flood, 1 lightning. Local standard time, as filed.
Flash Flood, Dodge
- When
- June 8, 8:15 AM CST to 1:20 PM CST
- Where
- Dodge County, Reeseville to Richwood
- Cause
- Heavy Rain
- Property damage
- $1.9 million
- Crop damage
- $8.0 million
- Reported by
- Law Enforcement
- Coordinates
- 43.300, -88.830
Heavy rains resulted in flash flooding across much of central Dodge County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The Rock and Crawfish Rivers set all-time crest records in June, 2008. The breakdown for residential home losses were: 8 with minor damage, and 3 destroyed (total of $1 million for home losses). The breakdown for business losses were: 3 with minor damage, and 5 with major damage (total of $100 thousand). Crop losses were estimated at 8 million. Public sector damage was about $184 thousand. There were a couple roads and bridges that sustained damage.
Thunderstorm Wind, Green
- When
- June 8, 8:15 AM CST
- Where
- Green County, 4 mi S of Browntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.522, -89.820
Powerful thunderstorms winds knocked down a few large trees.
Flash Flood, Fond du Lac
- When
- June 8, 8:30 AM CST to 1:00 PM CST
- Where
- Fond du Lac County, Ripon to Fairwater
- Cause
- Heavy Rain
- Property damage
- $4.6 million
- Crop damage
- $9.0 million
- Reported by
- Law Enforcement
- Coordinates
- 43.830, -88.830
Heavy rains resulted in flash flooding across much of western Fond du Lac County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 4000 minimally affected, 2100 with minor damage, 125 with major damage, and 15 destroyed (total of $3.87 million for home losses). The breakdown for business losses were: 35 with minor damage (total of $242 thousand). Crop losses were estimated at $9 million. Public sector damage was about $772 thousand. There were several roads and bridges that sustained damage.
Thunderstorm Wind, Rock
- When
- June 8, 8:30 AM CST to 8:45 AM CST
- Where
- Rock County, Orfordville to 4 mi NE of Beloit
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -89.250
Powerful thunderstorm winds knocked down many large trees and some power-lines.
Thunderstorm Wind, Jefferson
- When
- June 8, 8:56 AM CST to 9:15 AM CST
- Where
- Jefferson County, 7 mi SSW of Lake Mills to Lake Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.986, -88.953
Powerful thunderstorms winds knocked down large trees and power-lines.
Thunderstorm Wind, Walworth
- When
- June 8, 9:00 AM CST
- Where
- Walworth County, Richmond
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.720, -88.730
Powerful thunderstorms winds knocked down large trees.
Flash Flood, Washington
- When
- June 8, 9:15 AM CST to 2:30 PM CST
- Where
- Washington County, Wayne to Hartford
- Cause
- Heavy Rain
- Property damage
- $5.1 million
- Crop damage
- $3.5 million
- Reported by
- Law Enforcement
- Coordinates
- 43.520, -88.320
Heavy rains resulted in flash flooding over much of Washington County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields would remain flooded into early July. The breakdown in residential home losses were: 560 affectd with minimal damage, 60 with minor damage, and 12 with major damage (total of about $2.4 million). Business losses were: 45 with minor damage, and 5 with major damage (total of about $1.125 million). Crops losses were estimated at 3.5 million. Public sector damage was about $0.6 million. Several roads and bridges sustained damage.
Thunderstorm Wind, Waukesha
- When
- June 8, 9:15 AM CST
- Where
- Waukesha County, 4 mi SW of Dousman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.979, -88.526
Powerful thunderstorms winds knocked down a few large trees.
Flash Flood, Jefferson
- When
- June 8, 9:30 AM CST to 1:00 PM CST
- Where
- Jefferson County, Lake Mills to Ft Atkinson
- Cause
- Heavy Rain
- Property damage
- $102 million
- Crop damage
- $35 million
- Reported by
- Law Enforcement
- Coordinates
- 43.080, -88.900
Heavy rains resulted in flash flooding across much of Jefferson County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. The rain on June 12th ultimately lead to record-setting crests on the Rock and Crawfish Rivers, and many farm fields remained flooded into early July. The cities of Watertown, Jefferson, and Ft. Atkinson were hard hit by high river levels. The breakdown on residential home damage losses were: 100 with minor damage, 400 with major damage, and 10 destroyed (total of about $36 million). Business losses totaled abouit $21.4 million. Crops losses were estimated at $35 million. Public sector damage was about $44.811 million. There were several roads and bridges that sustained damage.
Flash Flood, Waukesha
- When
- June 8, 9:30 AM CST to 2:30 PM CST
- Where
- Waukesha County, 2 mi SE of North Prairie to 2 mi NE of North Prairie
- Cause
- Heavy Rain
- Property damage
- $63 million
- Crop damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 42.910, -88.372
Heavy rains resulted in flash flooding across much of Waukesha County. Water reached depths of 3 feet or more and several cars stalled. This was one of 4 flash floods in Waukesha County that occurred on Junen 7th and 8th. Collectively, each of these 4 flash floods resulted in home and business damage along with some crop losses. It was nearly impossible to break down the damages by flash flood event. Therefore, the collective breakdown for all of Waukesha County is provided in this flash flood event.
The breakdown for residential home losses were: 1433 with minor damage, 188 with major damage, and 1 destroyed (total of $54.632 million for home losses). Business losses totaled $5.462 million. Crop losses were estimated at $1 million. Public sector damage wa|s about $2.9 million. There were several roads and bridges that sustained damage.
Flash Flood, Sheboygan
- When
- June 8, 9:45 AM CST to 2:30 PM CST
- Where
- Sheboygan County, 5 mi NW of Plymouth to Beechwood
- Cause
- Heavy Rain
- Property damage
- $150,000
- Crop damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 43.801, -88.051
Heavy rains resulted in flash flooding around Plymouth and south to the county line. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 20 minimally affected, and 20 with minor damage (total of $50 thousand for home losses). There were no business losses. Crop losses were estimated at $200 thousand. Public sector damage was about $100 thousand. A couple roads and bridges sustained damage.
Thunderstorm Wind, Kenosha
- When
- June 8, 9:50 AM CST to 10:20 AM CST
- Where
- Kenosha County, Silver Lake to Downtown Kenosha
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.550, -88.170
Powerful thunderstorms winds knocked down large trees and power-lines.
Flash Flood, Kenosha
- When
- June 8, 10:00 AM CST to 1:00 PM CST
- Where
- Kenosha County, Twin Lakes to Pleasant Prairie
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Crop damage
- $2.0 million
- Reported by
- Law Enforcement
- Coordinates
- 42.530, -88.250
Heavy rains resulted in flash flooding across much of Kenosha County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 37 minimally affected, 47 with minor damage, 33 with major damage, and 3 destroyed (total of $300 thousand for home losses). There were no business losses. Crop losses were estimated at 2 million. Public sector damage was about $673 thousand. There were several roads and bridges that sustained damage.
Flash Flood, Walworth
- When
- June 8, 10:00 AM CST to 1:00 PM CST
- Where
- Walworth County, Whitewater to La Grange
- Cause
- Heavy Rain
- Property damage
- $150,000
- Crop damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 42.830, -88.730
Heavy rains resulted in flash flooding across a good part of Walworth County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. State Highway 59 was closed in Whitewater. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 10 with minor damage (total of about $50 thousand in damage). There were no business losses. Crop losses were estimated at $1 million. Public sector damage was about $100 thousand.
Thunderstorm Wind, Milwaukee
- When
- June 8, 10:17 AM CST
- Where
- Milwaukee County, 2 mi NW of Greenfield
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 42.971, -88.028
Powerful thunderstorms winds knocked down large trees.
Flash Flood, Milwaukee
- When
- June 8, 10:30 AM CST to 2:45 PM CST
- Where
- Milwaukee County, Brown Deer to Franklin
- Cause
- Heavy Rain
- Property damage
- $78 million
- Crop damage
- $16,000
- Reported by
- Law Enforcement
- Coordinates
- 43.170, -87.970
Heavy rains resulted in flash flooding across much of Milwaukee County. Water depths on some roads reached 3 to 4 feet and many cars stalled. Water entered many homes and businesses. Two other flash flood event occurred in Milwaukee County on June 7th. Collectively, these 3 flash floods resulted in home and business damage along with some crop losses. It was nearly impossible to break down the damages by flash flood event. Therefore, the collective breakdown for the 3 flash flood events is provided in the June 8th StormData entry for Milwaukee County.
The collective breakdown for residential home losses were: 3957 minimally affected, 2583 with minor damage, and 1135 with major damage (total of $32/301 million for home losses). The total business losses were $5.855 million. Crop losses were $15.5 thousand. Public sector damage was about $40.814 million. Several roads and bridges that sustained damage. On June 7th, 4.93 inches of rain fell at Milwaukee Mitchell Field, breaking the old record rainfall for the date which was 2.44 inches (June 7, 1916). On June 8th, 2.25 inches of rain broke the old record rainfall for the date which was 1.24 inches (June 8, 1974). Combined, these two days of rainfall broke the 48-hour all-time rainfall record at Milwaukee. The previous record was 6.84 inches, which was recorded on August 5-6, 1986. On June 7-8, 2008, Milwaukee observed 7.18 inches of rain.
Thunderstorm Wind, Racine
- When
- June 8, 10:50 AM CST
- Where
- Racine County, 4 mi SW of Downtown Racine
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.679, -87.856
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Kenosha
- When
- June 8, 10:55 AM CST
- Where
- Kenosha County, 2 mi N of Somers
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.679, -87.900
Powerful thunderstorms winds knocked down large trees.
Flash Flood, Sauk
- When
- June 8, 11:00 AM CST to 9:00 PM CST
- Where
- Sauk County, La Valle to Lone Rock Airport
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.580, -90.130
Sauk County experienced 4 flash flood events over a 3-day period. Two of the events started on June 7th, one on June 8th, and the last one on June 9th. In each case, flash flooding caused home and business damage as well as crop losses. Roads were blocked or washed out (STH 154 and CTH C), and bridges were damaged. Many vehicles stalled. Locations in the Baraboo River Valley sustained considerable damage as the river crested at all-time levels. Collectively, each of these 4 flash floods resulted in home and business damage along with some crop losses. It was nearly impossible to break down the damages by flash flood event. Therefore, the collective breakdown is provided in the June 9th StormData entry for Sauk County.
Flash Flood, Dane
- When
- June 8, 12:00 PM CST to 2:00 PM CST
- Where
- Dane County, Albion
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.880, -89.070
Heavy rains resulted in flash flooding as water reached depths of 3 feet or more and several cars stalled. This was the 2nd of 6 flash floods in Dane County on 3 different days. The first one occurred on June 7th, the next two on June 8th, and the last three on June 12th. In all six cases, damage to homes, businesses, and crops was noted. It was nearly impossible to break down the damages by flash flood event. Therefore, the collective breakdown is provided in the last June 12th flash flood StormData entry for Dane County.
Flash Flood, Columbia
- When
- June 8, 12:00 PM CST to 9:00 PM CST
- Where
- Columbia County, 5 mi SW of Okee to Lodi
- Cause
- Heavy Rain
- Property damage
- $16 million
- Crop damage
- $40 million
- Reported by
- Law Enforcement
- Coordinates
- 43.299, -89.650
Heavy rains resulted in a flash flood event that washed out some raods and gravel shoulders in the western part of the county. This event was one of 3 flash flood events over parts of Columbia County on 3 separate days. Two started on June 7th, and one on June 8th. In all 3 flash flood events, home and business damage was reported, and there was crop damage. Some farm fields remained flooded into early July. It was nearly impossible to break down the damages by flash flood. Therefore, the collective damage breakdown for these events is provided in this June 8th flash flood StormData entry for Columbia County.
The breakdown for residential home losses were: over 1500 minimally affected, 45 with minor damage, 26 with major damage, and 5 destroyed (total of $10 million for home losses). Total business losses were about $2 million. Crop losses were estimated at about $40 million. Public sector damage was about $3.66 million. There were several roads and bridges that sustained damage.
Flash Flood, Green
- When
- June 8, 12:30 PM CST to 2:00 PM CST
- Where
- Green County, Browntown to Brodhead
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Crop damage
- $20 million
- Reported by
- Law Enforcement
- Coordinates
- 42.580, -89.820
Heavy rains resulted in flash flooding across much of Green County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 109 with minor damage, 12 with major damage, and 1 destroyed (total of $750 thousand for home losses). There were no business losses. Farm buiding losses were: 1 with minor damage, 2 with major damage, and 4 destroyed (for a total of $195 thousand in farm building losses). Crop losses were estimated at $20 million. Public sector damage was about $373.3 thousand. There were several roads and bridges that sustained damage.
Thunderstorm Wind, Fond du Lac
- When
- June 8, 5:35 PM CST
- Where
- Fond du Lac County, Campbellsport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.600, -88.280
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Jefferson
- When
- June 8, 5:55 PM CST
- Where
- Jefferson County, 8 mi NW of Ft Atkinson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.012, -88.962
Powerful thunderstorms winds knocked down large trees.
Flash Flood, Dodge
- When
- June 8, 6:00 PM CST to 11:00 PM CST
- Where
- Dodge County, Alderley to Iron Ridge
- Cause
- Heavy Rain
- Property damage
- $462,000
- Crop damage
- $8.0 million
- Reported by
- Amateur Radio
- Coordinates
- 43.220, -88.450
Heavy rains resulted in flash flooding across much of southeastern Dodge County. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses was: 8 with minor damage (total of $200 thousand for home losses). The breakdown for business losses was: 1 with minor damage (total of $78 thousand). Crop losses were estimated at 8 million. Public sector damage was about $184 thousand. There were several roads and bridges that sustained damage.
Flash Flood, Dane
- When
- June 8, 6:30 PM CST to 11:00 PM CST
- Where
- Dane County, Middleton to Verona
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.100, -89.500
Heavy rains resulted in flash flooding as water reached depths of 3 feet or more and several cars stalled. This was the 3rd of 6 flash floods in Dane County on 3 different days. The first one occurred on June 7th, the next two on June 8th, and the last three on June 12th. In all six cases, damage to homes, businesses, and crops was noted. It was nearly impossible to break down the damages by flash flood event. Therefore, the collective breakdown is provided in the last June 12th flash flood StormData entry for Dane County. On June 7th, 2.23 inches of rain broke the old record rainfall for the date which was 2.01 inches (June 7, 1993). On June 8th, 4.11 inches of rain broke the old record rainfall for the date which was 1.40 inches (June 8, 1874).
Thunderstorm Wind, Lafayette
- When
- June 8, 6:35 PM CST
- Where
- Lafayette County, 3.5 mi W of Argyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -89.939
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Lafayette
- When
- June 8, 6:45 PM CST
- Where
- Lafayette County, 4 mi W of Gratiot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -90.099
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Iowa
- When
- June 8, 6:45 PM CST
- Where
- Iowa County, 5 mi NNW of Blanchardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.887, -89.908
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Green
- When
- June 8, 7:00 PM CST
- Where
- Green County, 7 mi NNE of Monroe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.694, -89.577
Powerful thunderstorms winds knocked down large trees.
Lightning, Dane
- When
- June 8, 7:10 PM CST
- Where
- Dane County, Verona
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.980, -89.530
Lightning struck a home, and the current damaged the residents's electrical system, appliances, and televisions.
Thunderstorm Wind, Dane
- When
- June 8, 7:25 PM CST
- Where
- Dane County, Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.080, -89.200
Powerful thunderstorms winds knocked down large trees.
Thunderstorm Wind, Rock
- When
- June 8, 7:35 PM CST
- Where
- Rock County, Beloit
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.520, -89.030
Powerful thunderstorms winds knocked down large trees and power-lines.
Thunderstorm Wind, Walworth
- When
- June 8, 7:55 PM CST
- Where
- Walworth County, Sharon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.500, -88.730
Powerful thunderstorms winds knocked down large trees.
Flash Flood, Racine
- When
- June 8, 8:15 PM CST to June 9, 1:30 AM CST
- Where
- Racine County, Waterford to Burlington
- Cause
- Heavy Rain
- Property damage
- $2.1 million
- Crop damage
- $1.5 million
- Reported by
- Amateur Radio
- Coordinates
- 42.770, -88.220
Heavy rains resulted in flash flooding across much of Racine County, especially in the city of Racine. Water depths on road surfaces reached 3 feet or more and there were gravel washouts. Some farm fields remained flooded into early July. The breakdown for residential home losses were: 10 minimally affected, 30 with minor damage, and 15 with major damage (total of $400 thousand for home losses). There were no business losses. Crop losses were estimated at $1.5 million. Public sector damage was about $1.748 million. There were several roads and bridges that sustained damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
- Flash Flood and Hail in Oklahoma, June 8 to 9, 2008$74,000 · 2.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113069, 113075, 113068, 113073, 113082, 113084, 113092, 113099, 113089, 113093, 113090, 113101, 113088, 113095, 113104, 113086, 113105, 113108, 113077, 113061, 113110, 113065, 113123, 113126, 113118, 113113, 113129, 113131, 113134, 113137, 120210, 113146, 113141, 120215, 113223.